MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY CONSOLE

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY CONSOLE
Catalog Number C7000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
This is 2 of 2 reports for the concomitant cusa clarity console (c7000), and linked to mfg report number 3006697299-2025-00046: a facility reported that during a surgical procedure for transsphenoidal microadenoma resection, the specialist began using the aspirator and stated that the tip felt too hot.This was confirmed by the surgical consultant, who noted that the tip felt hot, but the handpiece was at a normal temperature.The parameters on the screen were checked and were: amplitude: 80, aspiration: 100, fluid: 3 , select tissue: low.Additional information received as follows: 1.Patient's condition: stable, no complications.2.Was the surgery successful? yes, the surgery was successful.3.Did the patient require further medical attention or surgery? no.4.There is a comment: "i also want to report that this is the second time this type of heating has occurred." was it the same handpiece or a different one? the incident occurred with the same equipment and the same handpiece.5.Was a complaint filed for the previous case? no, the first situation was not formally reported to complaints.The biomedical department tested the equipment, and it worked properly, and there were no new developments.Since this is the second time, we feel it is important to report it for follow-up.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: b3, g3, g6, h2, h11.Additional information was received as follows: 1.What is the date of the first heating incident? answer: the date of the first heating incident for the c7415s tip was (b)(6) 2024.2.Was there any injury to the patient? if so, what type of injury? answer: no patient was involved.3.Did the patient require any additional medical or surgical intervention? answer: no patient was involved.4.Was there a surgical delay due to heating? answer: no patient was involved.5.What was the patient's progress? answer: no patient was involved.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The cusa clarity console (c7000) was not returned for evaluation after three good faith attempts (gfes) were made.Serial number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The device was not returned however, photographs were provided, which appear to show evidence consistent with the reported handpiece tip overheating and damage to the equipment cable.Based on the description of the incident indicating that the tip became excessively hot, it can be concluded that the root cause was associated with the tip from the handpiece that was attached to this console.A possible root cause may be due to, (from cusa clarity ifu).Cusa clarity tips utilize a silicone flue.Compressing the flue against the side of the vibrating surface along the length of the tip may cause excessive heating, which may burn the adjacent tissue of the surgical site.Excessive loading of cusa clarity tips at the surgical site may induce heating due to vibration and acoustic power transmissions.Thermal management of the surgical site with the aid of the appropriate irrigation and aspiration settings is essential.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CUSA CLARITY CONSOLE
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21934100
Report Number3006697299-2025-00048
Device Sequence Number12101269
Product Code LFL
UDI-Device Identifier10381780126232
UDI-Public10381780126232
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC7000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer05/08/2025
10/13/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date06/04/2025
10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSA CLARITY 36KHZ MICROTIP (C7415S).
Patient SexUnknown